+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ PDF Full Text
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Translate
+ Recently Requested

Statin-induced muscular symptoms: a report of 3 cases



Statin-induced muscular symptoms: a report of 3 cases



Acta Orthopaedica Belgica 74(4): 569-572



Although the prescription of statin medication has increased worldwide and especially in Europe, its musculoskeletal side effects and their management strategy has not been highlighted in orthopaedic literature. We present three cases of statin-induced musculoskeletal symptoms which presented to an orthopaedic department. There were two patients with statin induced muscle pain (one in the thigh and one around the hip), and one with both myositis (with raised creatine kinase) and lupus-like symptoms. All of the symptoms resolved with stopping the statin. Muscle pain (often with normal creatine kinase) is the commonest side effect of statins. It is usually bilateral, but two of our cases presented with unilateral symptoms which made it more difficult to exclude a primary orthopaedic pathology. The widespread use of statins is likely to lead to an increase in the number of patients presenting to orthopaedic surgeons with muscle pain. It is important to consider muscle pain induced by statins in the differential diagnosis of acute or chronic pain in the limbs.

(PDF emailed within 1 workday: $29.90)

Accession: 055911588

Download citation: RISBibTeXText

PMID: 18811049


Related references

Statin-induced focal myositis of the upper extremity. A report of two cases. European Journal of Radiology 77(2): 258-260, 2011

Mild to moderate muscular symptoms with high-dosage statin therapy in hyperlipidemic patients--the PRIMO study. Cardiovascular Drugs and Therapy 19(6): 403-414, 2006

Statin-induced muscular problems are underestimated. Ugeskrift for Laeger 172(16): 1235; Author Reply 1235, 2010

Report of three cases transcatheter closure of trauma-induced muscular ventricular septal defects. Zhonghua Xin Xue Guan Bing Za Zhi 36(12): 1128-1129, 2009

The clinical and muscular pathological features of statin-induced myopathy. Zhonghua Nei Ke Za Zhi 54(8): 716-720, 2016

Studies in diseases of muscle. XII. Heredity of progressive muscular dystrophy; relationship between age at onset of symptoms and clinical course. XIII. Progressive muscular dystrophy of atrophic distal type; report on a family; report of autopsy. Arch Neurol And Psychiat 49(5): 641-664, 1943

Progressive Neurogenic Muscular Atrophy Simulating Muscular Dystrophy: Report of Three Cases. Archives of Physical Medicine and Rehabilitation 44: 457-462, 1963

Increased creatine kinase with statin treatment may identify statin-associated muscle symptoms. International Journal of Cardiology 209: 12-13, 2016

Statin-associated myopathy and the quest for biomarkers: can we effectively predict statin-associated muscle symptoms?. Drug Discovery Today 22(1): 85-96, 2016

Role of genetics in the prediction of statin-associated muscle symptoms and optimization of statin use and adherence. Cardiovascular Research 114(8): 1073-1081, 2018

Plasma membrane transporters in human muscular cells and their potential role in statin-induced toxicity.. 2008

Management Strategies for Statin-Associated Muscle Symptoms: How Useful Is Same-Statin Rechallenge?. Canadian Journal of Cardiology 33(5): 666-673, 2017

Drug rash with eosinophilia and systemic symptoms (DRESS) probably induced by cefotaxime: a report of two cases. Clinical Medicine and Research 10(1): 32-35, 2012

Simvastatin monotherapy as a potential option for statin-associated muscle symptoms: a case report. Journal of Clinical Pharmacy and Therapeutics 41(5): 568-571, 2017

Two cases of statin-induced myopathy caused by induced hypothyroidism. Endocrine Practice 14(6): 726-731, 2008